Alert archive / Colorado / Frost Advisories in 2011
Frost Advisory 6, NWS Pueblo, CO
NWS Pueblo, CO issued this frost advisory at Oct 9, 2011, 3:04 PM MDT for 5 counties in Colorado. It took effect at Oct 10, 2011, 12:00 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2011, 3:04 PM MDT (21:04 UTC)
- In effect from
- Oct 10, 2011, 12:00 AM MDT
- Expired
- Oct 10, 2011, 7:44 AM MDT
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
Counties Custer County, CO, El Paso County, CO, Fremont County, CO, Pueblo County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 72 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.1 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -92 m²/s²
- 0-3 km storm-relative helicity
- -157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
741 WWUS75 KPUB 092104 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 304 PM MDT SUN OCT 9 2011 COZ083>086-100315- /O.NEW.KPUB.FR.Y.0006.111010T0600Z-111010T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO 304 PM MDT SUN OCT 9 2011 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT MONDAY. * LOCATION...EL PASO...PUEBLO AND EASTERN FREMONT COUNTIES. * TEMPERATURE...FALLING INTO THE LOWER TO MIDDLE 30S FOR A BRIEF PERIOD AROUND SUNRISE MONDAY MORNING. * IMPACT...FROST AND NEAR FREEZING TEMPERATURES MAY DAMAGE OR KILL TENDER VEGETATION. PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TEMPERATURES AROUND FREEZING WILL OCCUR FOR A SHORT PERIOD OF TIME. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. && $$
3 follow-up statements
348 WWUS75 KPUB 100230 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 830 PM MDT SUN OCT 9 2011 COZ083>086-101100- /O.CON.KPUB.FR.Y.0006.111010T0600Z-111010T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO 830 PM MDT SUN OCT 9 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT MONDAY. * LOCATION...EL PASO...PUEBLO AND EASTERN FREMONT COUNTIES. * TEMPERATURE...FALLING INTO THE LOWER TO MIDDLE 30S FOR A BRIEF PERIOD AROUND SUNRISE MONDAY MORNING. * IMPACT...FROST AND NEAR FREEZING TEMPERATURES MAY DAMAGE OR KILL TENDER VEGETATION. PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TEMPERATURES AROUND FREEZING WILL OCCUR FOR A SHORT PERIOD OF TIME. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. && $$
256 WWUS75 KPUB 101014 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 414 AM MDT MON OCT 10 2011 COZ083>086-101500- /O.CON.KPUB.FR.Y.0006.000000T0000Z-111010T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO 414 AM MDT MON OCT 10 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. * LOCATION...EL PASO...PUEBLO AND EASTERN FREMONT COUNTIES. * TEMPERATURE...FALLING INTO THE LOWER TO MIDDLE 30S EARLY MONDAY MORNING. * IMPACT...FROST AND NEAR FREEZING TEMPERATURES MAY DAMAGE OR KILL TENDER VEGETATION. PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TEMPERATURES AROUND FREEZING WILL OCCUR FOR A SHORT PERIOD OF TIME. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. && $$
225 WWUS75 KPUB 101344 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 744 AM MDT MON OCT 10 2011 COZ083>086-101445- /O.CAN.KPUB.FR.Y.0006.000000T0000Z-111010T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- 744 AM MDT MON OCT 10 2011 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE RISEN INTO THE MID TO UPPER 30S OVER THE ADVISED AREA. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this frost advisory went out at Oct 9, 11:38 AM MDT, 3 hours 26 minutes earlier.
Area forecast discussion, Oct 9, 11:38 AM MDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1138 AM MDT SUN OCT 9 2011 .AVIATION... STUBBORN AREA OF LOW CLOUDS AND MVFR CIGS FINALLY BREAKING OVER THE SAN LUIS VALLEY AROUND KALS AS OF 18Z...WITH A GENERAL DECREASE IN CLOUD COVER ELSEWHERE. SUSPECT CLOUDS WILL INCREASE AGAIN OVER THE MOUNTAINS THIS AFTERNOON...WITH A FEW -SHRA OBSCURING MANY MOUNTAIN PEAKS BY 20Z. AFTER SUNSET...EXPECT A DECREASE IN CLOUD COVER AS DRIER AIR FILTERS INTO THE AREA...WITH VFR CONDITIONS LATE TONIGHT AND MONDAY. FOR THE TAF SITES...KCOS AND KALS COULD SEE A SPRINKLE/BRIEF -SHRA THIS AFTERNOON...THOUGH CONDITIONS AT BOTH LOCATIONS WILL REMAIN VFR. ANY SHOWERS END QUICKLY BY 01Z THIS EVENING...WITH VFR CONDITIONS ALL SITES OVERNIGHT AND MONDAY. && .PREV DISCUSSION... /ISSUED 527 AM MDT SUN OCT 9 2011/ UPDATE... HAVE CANCELED THE FREEZE WARNING FOR MOST OF THE I-25 CORRIDOR. HIGH DEW POINTS AND LOTS OF CLOUD COVER HAVE PREVENTED TEMPS FROM FALLING BELOW FREEZING FOR MOST OF THE AREA. WILL LEAVE THE WRNG OUT FOR EL PASO...WHERE TEMPS ARE CLOSE TO FREEZING AND MAY FALL BELOW FOR A SHORT PERIOD THIS MORNING. 44 PREV DISCUSSION... /ISSUED 301 AM MDT SUN OCT 9 2011/ SHORT TERM... (TODAY AND TONIGHT) .COOL AND UNSETTLED TODAY... THE UPPER LOW THAT RESULTED IN YESTERDAY'S RAIN AND SNOW EVENT IS NOW OVER CENTRAL CO...AND WILL CONTINUE TO MOVE SLOWLY TO THE NNE TODAY THROUGH THIS EVENING. A WEAK VORTICITY MAX IS EVIDENT IN WV IMAGERY AT THE BASE OF THE UPPER TROUGH...AND IS PRESENTLY SITUATED OVR NW NM. THIS DISTURBANCE WILL TRANSLATE NWRD WITH THE MAIN TROUGH...AND GIVE US ONE MORE DAY OF COOL AND SLIGHTLY UNSETTLED WX TODAY. WILL KEEP A SLIGHT CHANCE OF PRECIP THIS AFTERNOON FOR THE MTN AREAS AND ADJACENT PLAINS AS RESIDUAL MOISTURE AND A BIT OF INSTABILITY LEAD TO SOME ISOLD-SCT SHOWERS...MAINLY IN THE 18Z SUN TO 03Z MON TIME FRAME. NOT EXPECTING ANY ACCUMS...MAYBE A LOCAL INCH OR SO FOR PERSISTENT SHOWERS. AS FOR TEMPS...CURRENTLY...STARTING TO SEE TEMPS DROP OVR THE I-25 CORRIDOR...ESPECIALLY TO THE S WHERE WINDS HAVE FINALLY RELAXED A BIT. MAY STILL STRUGGLE TO GET BELOW FREEZING OVR THE NRN I-25 ZONES...WHERE WINDS HAVE BEEN HOLDING IN THE 10-20 MPH RANGE THIS MORNING...AND MAY NOT RELAX IN TIME FOR A SIGNIFICANT PERIOD OF FREEZING TEMPS. WILL MAINTAIN THE FZ WRNG FOR NOW AND REEVALUATE AS SUNRISE APPROACHES. WILL BE A RATHER COOL DAY WITH H7 TEMPS NOT GETTING MUCH ABOVE ZERO C DURING THE AFTERNOON. HAVE CUT BACK HIGH TEMPS A BIT ESPECIALLY FOR ERN ZONES ABOVE ABOUT 7K FEET...WHERE SIGNIFICANT SNOWFALL FROM YESTERDAY WILL HOLD TODAYS TEMPS WELL BELOW GUIDANCE. EXPECT MAINLY 50S FOR THE PLAINS...AND 30S-40S FOR THE MTNS AND HIGH VALLEYS. TONIGHT SHOULD BE QUITE A BIT CALMER FOR WINDS...AND THE I-25 CORRIDOR WILL AGAIN FLIRT WITH FREEZING TEMPS. BEST BET WILL BE OVR EL PASO AND PORTIONS OF N PUEBLO COUNTY. STILL DOES NOT LOOK LIKE A LONG ENOUGH PERIOD OF BELOW FREEZING TEMPS TO GO WITH ANY HEADLINES AT THIS TIME. WILL CERTAINLY BE ANOTHER COLD NIGHT OVR THE HIGHER ELEVATION ZONES WHERE RESIDUAL SNOWPACK WILL COMBINE WITH LIGHT WINDS AND CLEAR SKIES TO ALLOW FOR GOOD RADIATIONAL COOLING. COULD SEE SOME TEMPS IN THE TEENS FOR THE HIGH VALLEYS AND ERN MTN ZONES. 44 LONG TERM... (MONDAY THROUGH SATURDAY) MONDAY...AS THE UPR LOW LIFTS NORTHWARD INTO THE DAKOTAS...DRY WESTERLY FLOW WL BE FOUND OVR THE FORECAST AREA...WITH TEMPS EXPECTED TO WARM SEVERAL DEGREES OVR SUNDAYS HIGHS...THE MOST SIGNIFICANT CHANGE IN TEMPS WL BE OVR THE SERN PLAINS. ON TUESDAY WEST TO NW FLOW ALOFT WL STILL BE FOUND OVR THE AREA. A WEAK SHORTWAVE TROF IS EXPECTED TO MOVE ACRS THE STATES...WITH THE BEST ENERGY AND MSTR REMAINING TO THE NORTH...ALTHOUGH WE COULD SEE SOME SHOWERS DEVELOP FOR THE AFTERNOON AND OVERNIGHT HOURS OVR NRN PORTIONS OF THE FORECAST AREA...INCLUDING THE CENTRAL MTS...PIKES PEAK...TELLER COUNTY AND MAYBE EL PASO COUNTY. TUE SHOULD BE A LITTLE WARMER THAN MON. A FRONT WL MOVE THRU THE AREA WED AND DAYTIME HIGHS WL BE A LITTLE COOLER. THE WEATHER ON WED LOOKS DRY AGAIN ACRS THE CWA. AN UPR RIDGE IS THEN EXPECTED TO BUILD OVR THE AREA FOR THU AND FRI WITH CONTINUED DRY WEATHER...AND TEMPS THAT ARE ABOUT NORMAL. THERE ARE SIGNIFICANT DIFFERENCES BETWEEN THE ECMWF AND GFS FOR SATURDAY. THE GFS HAS AN UPR RIDGE REMAINING OVR THE AREA...WHILE THE ECMWF HAS AN UPR TROF DROPPING SOUTH INTO CO...BRINGING COOLER WEATHER AND A CHANCE FOR PCPN...AT LEAST TO NRN PORTIONS OF THE CWA. FOR NOW WL GO WITH THE WARMER AND DRIER GFS. AVIATION... NO MAJOR AVN CONCERNS FOR THE NEXT 24 H...WITH GENERALLY VFR CONDITIONS EXPECTED. AT KCOS THIS MORNING...PERSISTENT N WINDS SHOULD KEEP THREAT OF ANY FG/BR AT A MINIMUM. WILL LIKELY SEE SOME AREAS OF FG DEVELOP OVR THE MTNS/VALLEYS HOWEVER...WHERE THE WINDS ARE LIGHTER AND SFC MOISTURE IS HIGHER. THREAT OF PRECIP TODAY IS LOW FOR THE TAF SITES...BUT COULD SEE SOME SCT SHWRS DEVELOP OVR THE MTNS THIS AFTERNOON. 44 && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 10/23
Hazardous weather outlook, Oct 9, 11:40 AM MDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1140 AM MDT SUN OCT 9 2011 COZ058>089-093>099-101745- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1140 AM MDT SUN OCT 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SNOW SHOWERS WILL BE POSSIBLE OVER THE MOUNTAINS THIS AFTERNOON AND EARLY EVENING...BUT ANY ACCUMULATIONS WILL BE SPOTTY AND UNDER ONE INCH. WITH CLEARING SKIES TONIGHT...A FEW SPOTS OVER PUEBLO AND EL PASO COUNTIES MAY FALL BELOW FREEZING EARLY MONDAY MORNING. AT THIS TIME...IT APPEARS THAT ANY PERIOD OF FREEZING WEATHER WILL BE BRIEF...BUT THOSE WITH AGRICULTURAL OR FLORAL INTERESTS SHOULD MONITOR THE FORECAST FOR THE POTENTIAL OF A FREEZE WATCH OR WARNING OVER THE NEXT DAY OR TWO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. 10/23
Nearby
Frost Advisories in Colorado, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.